Acute bilateral ureteral obstruction secondary to guaifenesin toxicity

Patrick A. Cockerill, Mitra R. de Cógáin, Amy E. Krambeck

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Several medications or their metabolites have been associated with urolithiasis, although overall they remain an infrequent cause of urolithiasis. Guaifenesin stones were originally reported as complexed with ephedrine, and subsequent reports have demonstrated pure guaifenesin stones, occurring after long term abuse. We report a case of a 23-year-old male who ingested a large, one time dose of guaifenesin, resulting in acute bilateral ureteral obstruction, which, to our knowledge, is the first such reported case in the literature.

Original languageEnglish (US)
Pages (from-to)6971-6973
Number of pages3
JournalCanadian Journal of Urology
Volume20
Issue number5
StatePublished - Oct 1 2013

    Fingerprint

Keywords

  • Medication
  • Ureteral obstruction
  • Urolithiasis

ASJC Scopus subject areas

  • Urology

Cite this